Perturbation theory for viscosity solutions of Hamilton-Jacobi equations and stability of Aubry-Mather sets

Diogo Gomes*

*Corresponding author for this work

Research output: Contribution to journalArticlepeer-review

12 Scopus citations

Abstract

In this paper we study the stability of integrable Hamiltonian systems under small perturbations, proving a weak form of the KAM/Nekhoroshev theory for viscosity solutions of Hamilton-Jacobi equations. The main advantage of our approach is that only a finite number of terms in an asymptotic expansion are needed in order to obtain uniform control. Therefore there are no convergence issues involved. An application of these results is to show that Diophantine invariant tori and Aubry-Mather sets are stable under small perturbations.

Original languageEnglish (US)
Pages (from-to)135-147
Number of pages13
JournalSIAM Journal on Mathematical Analysis
Volume35
Issue number1
DOIs
StatePublished - Mar 10 2004

Keywords

  • Aubry-Mather sets
  • Hamiltonian dynamics
  • KAM theory
  • Viscosity solutions

ASJC Scopus subject areas

  • Mathematics(all)
  • Analysis
  • Applied Mathematics

Fingerprint

Dive into the research topics of 'Perturbation theory for viscosity solutions of Hamilton-Jacobi equations and stability of Aubry-Mather sets'. Together they form a unique fingerprint.

Cite this